MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER
Catalog Number 998706
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon of the balloon dilation catheter leaked when it was filled with water and could not be pressurized smoothly.The solution was to replace the balloon with a new one.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event is unconfirmed.Visual evaluation noted the sample was received in the product tray within a ziploc bag marked with a biohazard label and sterilized by eo sterilization.Customer complaint number was handwritten on the bag.Inside the bag the tray containing the complaint device was contained in the opened product pouch with the identification label on the front.The pouch contained the correct identification label.The outer label on the pouch reads bard x-force balloon dilation catheter.Balloon diameter 7mm and balloon length 6cm.Part number on the label reads 998706, lot number reads bmgxfm39.The catheter was found seated in the tray in the opened pouch.The sample was evaluated in the engineering lab.Visual inspection was completed of the device upon receipt, and in review, there was no visual damage or breakage on the balloon, or the balloon tip.In addition, a visual inspection of the outer shaft, the balloon hub, wire hub or the y-connector.The sample appeared to have not been fully inflated upon receipt as the guard was still fully present over the balloon.However, upon removal of the guard some water discharge was noted at the distal tip of the catheter.Upon completion of visual inspection, functional testing was completed.Using the balloon hub, the catheter was able to be inflated at 12 atms and evaluated.During the evaluation, there were no leaks observed at the balloon tip or the hub connection.No deformations of the balloon or balloon tip were observed.In addition, the hubs were inspected during pressurization and no deformities or leaks were discovered in the hubs of the catheter.The balloon was then deflated using a vacuum in the inflation device.Based on the results of the sample evaluation, the complaint cannot be replicated or confirmed.Therefore, this complaint is unconfirmed as there were no visual or functional deformities or irregularities of the catheter.Also received one photo sample that shows top view of dilation catheter within packaging.No root cause could be found because the reported event was unconfirmed.Dhr review is not required as the reported event is unconfirmed.Labelling review is not required as the reported event is unconfirmed.Correction: d, e, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21363677
Report Number1018233-2025-00821
Device Sequence Number15562774
Product Code EZN
UDI-Device Identifier10801741052740
UDI-Public(01)10801741052740(11)221108(17)250208(10)BMGXFM39
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2025
Device Catalogue Number998706
Device Lot NumberBMGXFM39
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2025
Supplement Date Received by Manufacturer08/12/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown